Illinois, 2010

Winter Storm and Winter Weather in Illinois, February 21 to 22, 2010

February 21 to 22, 2010 · NWS DVN · 12 events in 12 counties and zones

A strong winter storm moved from northeast Texas to southern Indiana to Lake Erie February 21-22, 2010. This system produced light to moderate snow across the region mainly along and south of Highway 30.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A strong winter storm moved from northeast Texas to southern Indiana to Lake Erie February 21-22, 2010. This system produced light to moderate snow across the region mainly along and south of Highway 30. The highest amounts of 6 to 8 inches were reported in extreme southeast Iowa, extreme northeast Missouri and western Illinois. Elsewhere, 2 to 5 inches of snow fell between Highway 34 and Highway 30, with lesser amounts to the north. The highest amount was near Macomb, Illinois with 8.5 inches, while Memphis, Missouri had 8.0 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 21, 4:49 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Feb 21, 4:49 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CST SUN FEB 21 2010

.DISCUSSION...

.SHORT TERM/TODAY AND TONIGHT/...MAINLY DEALING WITH ADJUSTMENT IN
WINTER STORM TRENDS. IN BRIEF...THE NEW 00Z RUN MODEL SUITE HAS
TRENDED FURTHER SOUTHEAST WITH BOTH THE SFC LOW AND MID LEVEL WAVE/
MAIN FORCING MECHANISM THIS AFTERNOON AND INTO MONDAY MORNING.
ISENTROPIC LIFT AND WAA ONGOING WITH SNOWS ON LEADING EDGE OF THIS
PROCESS GETTING UP CLOSE TO THE I80 CORRIDOR...BUT THIS LIFT
SHOULD TEMPORARILY WANE AND REFOCUS BACK ACRS THE NORTHWEST HALF
OF MO THIS MORNING AFTER 1-3 INCH ACCUMULATIONS OCCUR ACRS THE
SOUTHERN THIRD THIS MORNING. CONCEPTUAL FORCING AND LEFT ARM OFF
H85 MB LOW TRACK ALL NOW SUGGEST THE HEAVY SNOW SWATH WILL OCCUR
TONIGHT ACRS NORTHEAST MO...UP ALONG AND JUST EAST OF THE MS RVR
AND TOWARD NORTH CENTRAL IL BY MON MORNING. BULK OF ACCUMULATING
SNOWS DONE BY 15Z MON AND WILL CUT BACK ON END TIME OF HEADLINES
TO 18Z MON. WILL ALSO ADJUST MORE COUNTIES IN THE NORTHWESTERN
CWA INTO AN ADVISORY THIS AFTERNOON AND TONIGHT FOR SNOW
ACCUMULATIONS MORE IN LINE OF 2-5 INCHES. NORTHERLY DRYING FETCH MAY
EVEN MAKE THESE AMOUNTS BULLISH IN THESE AREAS WITH 1-3 INCH
AMOUNTS MORE LIKELY NORTH OF CID TO DBQ. EVEN NORTHWEST PORTIONS
OF LINGERING WARNING MAY BE MARGINAL FOR 6 INCH AMOUNTS WITH THE
NEW MORE SOUTHERLY TRACK IN MIND...BUT WILL NOT GO TOO CRAZY
CUTTING BACK AND ADJUSTING FOR NOW WITH EXACT STORM TRACK STILL A
BIT UNCERTAIN.

THE HEAVY SNOW AXIS NOW APPEARS WILL BE ACRS THE SOUTHEAST HALF TO
THIRD OF THE DVN CWA...WITH THE 6-9+ INCH SWATH LOOKING TO TAKE
SHAPE ALONG AND 30 MILES EITHER SIDE OF A LINE FROM KEOSAUQUA...TO
BURLINGTON...TO NEAR GENESEO IN HENRY CO IL...AND TO ROCKFORD IL.
WILL UP THE SNOW AMOUNTS TO 6-9+ ALONG THIS AXIS...ESPECIALLY
TAKING INTO ACCOUNT THE FURTHER TRACK AND LESS OF A CHANCE NOW FOR
MIXED PRECIP IN THESE AREAS. THE THREAT FOR THUNDER ALSO FALLS OUT
JUST TO THE SOUTHWEST OF THE DVN CWA BY MID MORNING. WILL CONTINUE
TO MENTION DRIFTING AND SOME BLOWING ON MONDAY...BUT WINDS NOW
LOOKING MORE IN THE RANGE OF 10-20 MPH WITH GUSTS TO 25 MPH FOR
LIMITED DRIFTING THREAT ESPECIALLY TAKING INTO ACCOUNT WET HEAVY
NATURE OF SNOWPACK.     ..12..

.LONG TERM...MONDAY THROUGH NEXT SATURDAY...
STORM SYSTEM SHOULD BE OVER SRN IN BY MONDAY MORNING AND IS PROGGED
TO LIFT NE INTO LAKE ERIE BY 00Z TUESDAY.  MODELS HAVE DIFFERING
SOLUTIONS REGARDING THE TIMING OF THE BACK EDGE OF THE ACCUMULATING
SNOWS MOVING THROUGH THE CWFA MONDAY.  THE ECMWF HAS THE SNOW EAST
OF THE AREA BY 18Z WITH THE NAM/GFS HOLDING ON TO SOME LIGHT
ACCUMULATIONS THROUGH THE AFTERNOON. HAVE LEANED TOWARD THE SLOWER
NAM/GFS SOLUTIONS WITH NRN STREAM S/W TROF STILL UPSTREAM OF THE AREA
BY MONDAY AFTERNOON.  HOWEVER...HAVE CUT POPS BACK TO CHANCE
WEST/LIKELY EAST MONDAY MORNING AND SLGT CHANCE/CHANCE POPS IN THE
AFTERNOON. MODEL SOUNDINGS SHOW CAA AT 925/850 WHICH STEEPENS LOW
LEVEL LAPSE RATES MONDAY WHICH WILL ALLOW FOR DEEPER MIXING.  THIS
SHOULD HELP TEMPS RECOVER INTO THE UPPER 20S/LOW 30S FOR HIGHS
MONDAY.

MODELS STILL SHOW S/W MOVING OUT OF CENTRAL CANADA...DRAGGING AN
ARCTIC AIRMASS INTO THE REGION FOR MID WEEK.  HAVE STARTED TO TRIM
BACK TEMPS FOR THE MIDDLE OF THE WEEK SINCE THE MODEL SOLUTIONS HAVE
BEEN RELATIVELY CONSISTENT WITH THIS FEATURE.  HAVE ALSO INTRODUCED
SOME LOW POPS FOR -SN WITH S/W ENERGY MOVING THROUGH TUESDAY/TUESDAY
NIGHT AND FOR -SHSN IN THE EAST WEDNESDAY AS THE H5 COLD POOL MOVES
THROUGH.  COLD BUT DRY NW FLOW WILL DOMINATE THE REST OF THE WEEK SO
THE DRY AND COLDER THAN NORMAL FORECAST STILL LOOKS REASONABLE.
..DLF..

&&

.AVIATION...
IFR TO LIFR TO CONTINUE IN VCNTY OF TERMINALS ALONG AND SOUTH OF I80
TODAY...WHILE THE DBQ AND CID TERMINALS MAY NOT SUFFER PAST MVFR
UNTIL AFTER 20Z THIS AFTERNOON. HEAVY SNOW TO BE A BIG IMPACT AT
MLI AND BRL OVERNIGHT...BUT LIGHTER SNOWS MAY NOW ONLY AFFECT DBQ
AND CID DEPENDING ON IF THE STORM TRACKS EVEN FURTHER TO THE SOUTH.
WILL STILL PLAY PESSIMISTIC WITH REGARDING THE TAF FCST EVEN AT
THESE NORTHERN SITES FOR NOW WITH CIGS AND VSBYS...BUT LATER TAF
ISSUANCES MAY HAVE THE ABILITY TO TREND MORE FAVORABLY WITH
CONDITIONS.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON CST MONDAY
     FOR CEDAR-CLINTON-JACKSON-JOHNSON-MUSCATINE-SCOTT.

     WINTER STORM WARNING UNTIL NOON CST MONDAY FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST
     MONDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JONES-LINN.

IL...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO NOON CST MONDAY
     FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-
     STEPHENSON-WHITESIDE.

     WINTER STORM WARNING UNTIL NOON CST MONDAY FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-WARREN.

MO...WINTER STORM WARNING UNTIL NOON CST MONDAY FOR CLARK-SCOTLAND.

&&

12/DLF
Hazardous weather outlook, Feb 21, 5:15 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CST SUN FEB 21 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
515 AM CST SUN FEB 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWFALL IS EXPECTED OVER MUCH OF THE AREA TODAY INTO
MONDAY. HOWEVER...LATEST PROJECTIONS SUGGEST THE WINTER STORM THAT
WILL PRODUCE THE SNOW WILL TRACK FURTHER TO THE SOUTH THAN EARLIER
ANTICIPATED. THUS IT NOW APPEARS THAT THE HEAVY SNOW BAND WILL OCCUR
FURTHER TO THE SOUTH AND EAST. CURRENT THINKING SUGGESTS AREAS
SOUTHEAST OF A LINE FROM FAIRFIELD IOWA...TO MUSCATINE...TO FREEPORT
ILLINOIS WILL SEE SNOWFALL AMOUNTS OF 6 TO 9 INCHES BY NOON MONDAY.
SOME LOCALLY HIGHER AMOUNTS MAY OCCUR FROM NEAR KEOKUK IOWA...TO
MONMOUTH AND PRINCETON ILLINOIS. WITH THE FURTHER SOUTHWARD TRACK OF
THE STORM...IT ALSO APPEARS THAT ONLY SOME SLEET WILL MIX IN WITH THE
SNOW ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
THIS AFTERNOON AND EVENING. THUS WITH LESS MIXED PRECIPITATION...
HIGHER SNOWFALL AMOUNTS ARE NOW EXPECTED IN THESE AREAS. AREAS
NORTHWEST OF A LINE FROM SIGOURNEY IOWA...TO CEDAR RAPIDS AND DUBUQUE
WILL HAVE LESS SNOW AMOUNTS MORE IN THE RANGE OF 2 TO 4 INCHES. A FEW
LOCATIONS SUCH AS VINTON...INDEPENDENCE AND MANCHESTER MAY ONLY GET
AN INCH OR TWO.

WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE OUTLOOK
AREA TODAY THROUGH NOON MONDAY. LATER STATEMENTS AND FORECASTS SHOULD
BE MONITORED FOR UPDATED INFORMATION CONCERNING THIS WINTER STORM...
AS ANY FURTHER DEVIATION FROM ITS EXPECTED TRACK WILL WARRANT MORE
CHANGES IN THE EXPECTED SNOWFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL BE ENDING OVER THE AREA MONDAY WITH ADDITIONAL
ACCUMULATION UP TO AN INCH POSSIBLE. NORTHWEST AT WINDS 15 TO 25
MPH WILL CAUSE DRIFTING SNOW WITH BLOWING SNOW POSSIBLE IN RURAL
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...
SNOWFALL REPORTS OF AN INCH OR MORE WOULD BE APPRECIATED.

12/DLF

In the hours before

Local storm report, Feb 21, 9:05 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 AM CST SUN FEB 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             3 NNE DOWNING           40.52N 92.34W
02/21/2010  M1.5 INCH        SCOTLAND           MO   TRAINED SPOTTER

            TOTAL SO FAR. NOT SNOWING NOW.

&&

WE
Local storm report, Feb 21, 9:21 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 AM CST SUN FEB 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             1 SSW MACOMB            40.46N 90.69W
02/21/2010  M1.0 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            TOTAL SO FAR. NOT SNOWING AT THIS TIME.

&&

WE
Local storm report, Feb 21, 9:50 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CST SUN FEB 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             3 SSW BURLINGTON        40.77N 91.14W
02/21/2010  M1.3 INCH        DES MOINES         IA   TRAINED SPOTTER

            TOTAL SO FAR. VERY LIGHT SNOW NOW.

&&

WE
Local storm report, Feb 21, 9:58 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 AM CST SUN FEB 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             W CANTRIL               40.64N 92.07W
02/21/2010  M1.3 INCH        VAN BUREN          IA   TRAINED SPOTTER

            WET AND HEAVY SNOW. TOTAL SO FAR. VERY LIGHT SNOW
            FALLING.

&&

WE
Local storm report, Feb 21, 10:24 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 AM CST SUN FEB 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 AM     SNOW             1 SE BURLINGTON         40.80N 91.11W
02/21/2010  M1.0 INCH        DES MOINES         IA   TRAINED SPOTTER

            STILL SNOWING.

0600 AM     SNOW             MEMPHIS                 40.46N 92.17W
02/21/2010  M2.0 INCH        SCOTLAND           MO   CO-OP OBSERVER

            TOTAL AS OF 6AM. STILL SNOWING.

0659 AM     SNOW             3 W OAKLAND MILLS       40.93N 91.67W
02/21/2010  M1.0 INCH        HENRY              IA   CO-OP OBSERVER

            STILL SNOWING.

0700 AM     SNOW             1 S SALEM               40.84N 91.62W
02/21/2010  M1.8 INCH        HENRY              IA   CO-OP OBSERVER

            TOTAL SO FAR. SNOW DEPTH IS 6.

0725 AM     SNOW             5 SW FARMINGTON         40.59N 91.81W
02/21/2010  M1.5 INCH        CLARK              MO   CO-OP OBSERVER

            TOTAL SO FAR. NOT SNOWING AT THIS TIME.

0725 AM     SNOW             ESE MONMOUTH            40.91N 90.63W
02/21/2010  M1.0 INCH        WARREN             IL   TRAINED SPOTTER

            STILL LIGHT SNOW.

0755 AM     SNOW             DONNELLSON              40.64N 91.56W
02/21/2010  M1.8 INCH        LEE                IA   CO-OP OBSERVER

            TOTAL SO FAR. SNOW DEPTH OF 6. VERY LIGHT SNOW NOW.

0755 AM     SNOW             LA HARPE                40.58N 90.97W
02/21/2010  M2.0 INCH        HANCOCK            IL   CO-OP OBSERVER

            TOTAL SOR FAR. SNOW DEPTH OF 6. NOT SNOWING NOW.

0800 AM     SNOW             KEOSAUQUA               40.73N 91.96W
02/21/2010  M2.0 INCH        VAN BUREN          IA   CO-OP OBSERVER

            TOTAL SO FAR.

0800 AM     SNOW             BENTLEY                 40.34N 91.11W
02/21/2010  M1.4 INCH        HANCOCK            IL   CO-OP OBSERVER

            TOTAL SO FAR.

0800 AM     SNOW             GOOD HOPE               40.56N 90.67W
02/21/2010  M1.1 INCH        MCDONOUGH          IL   PUBLIC

            TOTAL SO FAR. NOT SNOWING NOW.

0800 AM     SNOW             5 NW CROTON             40.64N 91.74W
02/21/2010  M2.0 INCH        VAN BUREN          IA   TRAINED SPOTTER

            TOTAL SO FAR. NOT SNOWING AT PRESENT.

0830 AM     SNOW             1 ENE FORT MADISON      40.63N 91.33W
02/21/2010  M2.5 INCH        LEE                IA   TRAINED SPOTTER

            TOTAL SO FAR. SNOW IS WET AND HEAVY, SOME MELTING.

0845 AM     SNOW             3 NNE DOWNING           40.52N 92.34W
02/21/2010  M1.5 INCH        SCOTLAND           MO   TRAINED SPOTTER

            TOTAL SO FAR. NOT SNOWING NOW.

0850 AM     SNOW             AUGUSTA                 40.23N 90.95W
02/21/2010  M1.0 INCH        HANCOCK            IL   CO-OP OBSERVER

            TOTAL SO FAR. SNOW DEPTH IS 4.

0915 AM     SNOW             1 SSW MACOMB            40.46N 90.69W
02/21/2010  M1.0 INCH        MCDONOUGH          IL   TRAINED SPOTTER

            TOTAL SO FAR. NOT SNOWING AT THIS TIME.

0930 AM     SNOW             3 SSW BURLINGTON        40.77N 91.14W
02/21/2010  M1.3 INCH        DES MOINES         IA   TRAINED SPOTTER

            TOTAL SO FAR. VERY LIGHT SNOW NOW.

0945 AM     SNOW             W CANTRIL               40.64N 92.07W
02/21/2010  M1.3 INCH        VAN BUREN          IA   TRAINED SPOTTER

            WET AND HEAVY SNOW. TOTAL SO FAR. VERY LIGHT SNOW
            FALLING.

&&

THE REPORTS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.

SNOW REPORTS LISTED BY AMOUNT

 INCHES  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  2.5    1 ENE FORT MADISON       IA  LEE              0830 AM
  2.0    5 NW CROTON              IA  VAN BUREN        0800 AM
  2.0    KEOSAUQUA                IA  VAN BUREN        0800 AM
  2.0    LA HARPE                 IL  HANCOCK          0755 AM
  2.0    MEMPHIS                  MO  SCOTLAND         0600 AM
  1.8    DONNELLSON               IA  LEE              0755 AM
  1.8    1 S SALEM                IA  HENRY            0700 AM
  1.5    3 NNE DOWNING            MO  SCOTLAND         0845 AM
  1.5    5 SW FARMINGTON          MO  CLARK            0725 AM
  1.4    BENTLEY                  IL  HANCOCK          0800 AM
  1.3    W CANTRIL                IA  VAN BUREN        0945 AM
  1.3    3 SSW BURLINGTON         IA  DES MOINES       0930 AM
  1.1    GOOD HOPE                IL  MCDONOUGH        0800 AM
  1.0    1 SSW MACOMB             IL  MCDONOUGH        0915 AM
  1.0    AUGUSTA                  IL  HANCOCK          0850 AM
  1.0    ESE MONMOUTH             IL  WARREN           0725 AM
  1.0    3 W OAKLAND MILLS        IA  HENRY            0659 AM
  1.0    1 SE BURLINGTON          IA  DES MOINES       0402 AM

WE
Special weather statement, Feb 21, 10:53 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 AM CST SUN FEB 21 2010

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-211900-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1053 AM CST SUN FEB 21 2010

...SNOW MOVING IN...

A LARGE AREA OF SNOW OVER NORTHERN MISSOURI WILL LIFT EAST
NORTHEAST... AND OVERSPREAD MUCH OF THE AREA THROUGH EARLY
AFTERNOON. THE SNOW WILL BE MODERATE TO LOCALLY HEAVY AT
TIMES... ACCUMULATING AT UP TO AN INCH PER HOUR. DESPITE
TEMPERATURES AT OR ABOVE FREEZING... THE PERIODS OF
HEAVIER SNOWFALL WILL BRING RAPID ACCUMULATION ON ROADWAYS...
ESPECIALLY SECONDARY OR LESSER TRAVELED ROADS. SLOW DOWN
AND USE CAUTION IF YOU WILL BE TRAVELING LATE THIS MORNING
AND AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather, 4 winter storm. Local standard time, as filed.

Winter Storm, Hancock

When
February 21, 11:15 AM CST to February 22, 1:30 AM CST
Where
Hancock forecast zone
Reported by
CoCoRaHS
Coordinates
40.404, -91.165 (the zone’s center; the record gives no point)

A CoCoRaHS observer measured 7.0 inches of snow 3 miles southeast of Dallas City.

Winter Storm, McDonough

When
February 21, 11:15 AM CST to February 22, 1:10 AM CST
Where
McDonough forecast zone
Reported by
Trained Spotter
Coordinates
40.456, -90.678 (the zone’s center; the record gives no point)

A trained spotter measured 8.5 inches of snow in Macomb.

Winter Storm, Henderson

When
February 21, 12:00 PM CST to February 22, 1:30 AM CST
Where
Henderson forecast zone
Reported by
Trained Spotter
Coordinates
40.818, -90.925 (the zone’s center; the record gives no point)

Winter Storm, Warren

When
February 21, 12:00 PM CST to February 22, 1:30 AM CST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.849, -90.615 (the zone’s center; the record gives no point)

Winter Weather, Mercer

When
February 21, 1:00 PM CST to February 22, 1:00 AM CST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
41.205, -90.741 (the zone’s center; the record gives no point)

Winter Weather, Rock Island

When
February 21, 1:30 PM CST to February 22, 1:30 AM CST
Where
Rock Island forecast zone
Reported by
Trained Spotter
Coordinates
41.467, -90.567 (the zone’s center; the record gives no point)

Winter Weather, Henry

When
February 21, 2:00 PM CST to February 22, 2:00 AM CST
Where
Henry forecast zone
Reported by
Trained Spotter
Coordinates
41.353, -90.131 (the zone’s center; the record gives no point)

A trained spotter measured nearly 6.0 inches of snow in Galva.

Winter Weather, Bureau

When
February 21, 3:00 PM CST to February 22, 3:00 AM CST
Where
Bureau forecast zone
Reported by
Trained Spotter
Coordinates
41.404, -89.529 (the zone’s center; the record gives no point)

A trained spotter measured 4.0 inches of snow in Princeton.

Winter Weather, Putnam

When
February 21, 4:00 PM CST to February 22, 4:00 AM CST
Where
Putnam forecast zone
Reported by
Trained Spotter
Coordinates
41.205, -89.286 (the zone’s center; the record gives no point)

Winter Weather, Whiteside

When
February 21, 4:00 PM CST to February 22, 2:30 AM CST
Where
Whiteside forecast zone
Reported by
Trained Spotter
Coordinates
41.756, -89.914 (the zone’s center; the record gives no point)

Winter Weather, Carroll

When
February 21, 5:30 PM CST to February 22, 2:00 AM CST
Where
Carroll forecast zone
Reported by
Trained Spotter
Coordinates
42.069, -89.934 (the zone’s center; the record gives no point)

Winter Weather, Stephenson

When
February 21, 6:00 PM CST to February 22, 4:00 AM CST
Where
Stephenson forecast zone
Reported by
Trained Spotter
Coordinates
42.352, -89.662 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216999, 217002, 217000, 217007, 217003, 217005, 217001, 216997, 217004, 217008, 216998, 217006.